MAUDE Adverse Event Report: ST PAUL DELTEC PORT-A-CATH P.A.S. PORT ELITE; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAV

ST PAUL DELTEC PORT-A-CATH P.A.S. PORT ELITE; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAV
Model Number 21-4590-24
Medical Device Problem Codes Fluid/Blood Leak (1250); Radiation Leak (1357); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Swelling/ Edema (4577)
Date of Event 04/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that a patient was admitted to the hospital due to fourth-degree myelosuppression.During the infusion of nutrient solution, the infusion "suddenly stopped", and the patient's neck was found to be swollen during the process.The catheter was confirmed to be broken and cracked via digital subtraction angiography (dsa) at the radiology department.Leakage of contrast medium from the catheter.No adverse effects reported.
 
Additional Manufacturer Narrative
One device was returned for investigation.Visual inspection occurred and a section of the catheter was found to be attached to the port with no scuffs, pinch marks, cracks, crazing cuts or other damages that could contribute to the failure mode.A leak test was performed and the device showed no leaks were present.The reported complaint is not confirmed.Root cause cannot be associated with manufacturing process since the failure could not be reproduced.No corrective actions are required.A review of the device history records shows there were no observations recorded during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
DELTEC PORT-A-CATH P.A.S. PORT ELITE
Common Device Name
PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAV
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16889541
Report Number3012307300-2023-05317
Device Sequence Number17682949
Product Code LJT
UDI-Device Identifier10610586021541
UDI-Public10610586021541
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K961580
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number21-4590-24
Device Catalogue Number21-4590-24
Device Lot Number4227823
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2023
Supplement Date Received by Manufacturer06/26/2023
Initial Report FDA Received Date05/08/2023
Supplement Report FDA Received Date07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexUnknown